Thursday, March 23, 2006

Maybe FANTASTIC was too strong a word

Perhaps FANTASTIC was too strong a word to use how I was feeling. The rheumy made sure I had high doses of steroids for the surgery and the day after (100 mg every 8 hours) and now I am back down to 5 mg. I also refused pain meds cause I felt I didn't need them. Where is the damn truck that hit me? I am tired as all (never, ever sleep in the hospital) and sore as heck now. I have four incisions on my abdomen and a bunch of staples driving me crazy. My first IV line infiltrated and the next four attempts didn't go. The last IV line now has a slight infection, but they realized in the hospital I was allergic to almost all antibiotics now, so no orals were given. I still feel better than I have since November, just a different type of "ouch". Staples won't come out for two weeks due to slow healing issues and steroid use. Steroids are evil! I received flowers in the hospital and brought them home and Elena is having a major allergy attack and all flowers now reside on the porch. I feel badly about how much was spent to sit on my porch. Mike is staying home tomorrow and for the next three days will still be taking over, thank goodness. I am too out of it to do anything.

I did manage to read Christopher Moore's new book "A Dirty Job"-how I adore his black humor (Cordi-I got the book from the library) and am halfway through Joan Hess's newest Maggody series "Malpratice in Maggody".

I hope to get back to some crocheting soon, but the IV lines messed up my hands and wrists for a few days.

My "Happy Hooker" book came in while I was in the hospital and I love most of the patterns, especially the purple sweater one (don't know the name right now and am too damn lazy to get up and find out). I just glanced at all the pictures for now.

Well, I'll go now, thanks for all the well wishes!

9 comments:

Wendy said...

Try to walk around if you can. For me a lot of the pain was from the gas that was left after they removed the gallbladder. I had it done laporscopically. Take care, it does get better and in few weeks you will be feeling good. Maybe you can atleast take Tylenol? :)

Jewels said...

Well, it looks like the docs have finally found the right road to recovery and a more comfortable living level for you, and things can start getting better for you now. hugs to you.

noricum said...

*hugs*

Marvie said...

Wow lady! I loose track for a couple of days and come back to this! I hope like hell you get to feeling better soon! {{{{HUGS}}} Sending lots n lots of healing energy your way!

Sara said...

Oh sweet heavenly day!! I hope you heal quickly!!

Barb said...

I hope your feeling better soon:)

Kathy said...

Yes steroids are evil! They can discover viagra, why can't they get a drug with the benefits of them without those evil side effects????

Hold a pillow to your belly and cough! Good girl! Now drink lots of liquids to flush the crap outta your system. Do I need to tell mom to stop by with chicken soup on her way home from nursing me?

Cindy said...

I hope you feel better soon.

I think the purple sweater is Frou Frou.

Amy O'Neill Houck said...

I hope you feel better soon!

There was an error in this gadget